Results 1 to 4 of 4
Ambien Withdrawals
  1. #1
    taranallan is offline New Member
    Join Date
    Sep 2007
    Posts
    4

    Question Ambien Withdrawals

    I really need help in letting me know that I will be ok. I have been on 10mg of Ambien for the last year or so. There were times where I took more than that. Back in August, I was off of it for 4 days due to some medical testing. I had bad rebound insomnia. Went back on it & things went down hill after that. I became severely depressed, been having horrible panic attacks, etc. I got severely sick with the flu & it made things worse. This past week, I went to the dr. To make a long story short, she cut back my Ambien from 10mg to 5mg. I am only on the 5mg for 5 days. It has literally made me insane. I started having horrible hallicunations. I wake up in the middle of the night where my skin is on fire & my heart is racing. Yesterday, I went to her because I was having horrible muscle spasms. While in her office, I started having the muscle spasms which caused me to panic & caused me to hyperventialiate. It was so bad that I went into a full blown seizure! I thought I was going to die. I am now being sent to a psychologist on Monday because she feels that I am having horrible anxiety, which yes, that is true, but I feel that it is because of the Ambien. The psychologist put me on Klonipin yesterday to help with the severe panic attacks to keep from having another seizure like I did yesterday. Have had several & I think I might have had a seizure in my sleep last night. I know this is from the Ambien. She gave me a box of Rozarem to switch to once I come off the Ambien. I am scared to death to even take the Ambien tonight. Should I just go ahead & switch over to the Rozarem or finish out the 5 days of the 5mg tablets? I am having horrible nightmares & thoughts while on the Ambien such as the fear of dying. Is it safe to switch from Ambien to Rozarem? Any input would be greatly appreciated. I am so scared right now. I know I am addicted to the drug & want to come off of it right away. I want my life back & I know the psychologist will help with this in getting my life back. Thanks in advance for all of your help.
    Tara
    Last edited by taranallan; 09-29-2007 at 05:16 PM.

  2. #2
    suzykinky is offline New Member
    Join Date
    Sep 2007
    Posts
    1

    Default

    Quote Originally Posted by taranallan View Post
    I really need help in letting me know that I will be ok. I have been on 10mg of Ambien for the last year or so. There were times where I took more than that. Back in August, I was off of it for 4 days due to some medical testing. I had bad rebound insomnia. Went back on it & things went down hill after that. I became severely depressed, been having horrible panic attacks, etc. I got severely sick with the flu & it made things worse. This past week, I went to the dr. To make a long story short, she cut back my Ambien from 10mg to 5mg. I am only on the 5mg for 5 days. It has literally made me insane. I started having horrible hallicunations. I wake up in the middle of the night where my skin is on fire & my heart is racing. Yesterday, I went to her because I was having horrible muscle spasms. While in her office, I started having the muscle spasms which caused me to panic & caused me to hyperventialiate. It was so bad that I went into a full blown seizure! I thought I was going to die. I am now being sent to a psychologist on Monday because she feels that I am having horrible anxiety, which yes, that is true, but I feel that it is because of the Ambien. The psychologist put me on Klonipin yesterday to help with the severe panic attacks to keep from having another seizure like I did yesterday. Have had several & I think I might have had a seizure in my sleep last night. I know this is from the Ambien. She gave me a box of Rozarem to switch to once I come off the Ambien. I am scared to death to even take the Ambien tonight. Should I just go ahead & switch over to the Rozarem or finish out the 5 days of the 5mg tablets? I am having horrible nightmares & thoughts while on the Ambien such as the fear of dying. Is it safe to switch from Ambien to Rozarem? Any input would be greatly appreciated. I am so scared right now. I know I am addicted to the drug & want to come off of it right away. I want my life back & I know the psychologist will help with this in getting my life back. Thanks in advance for all of your help.
    Tara
    I didnt have as quite a bad experience with Ambien, but very similar problems withdrawing. I had been on 10mg for over 3 years, and I didnt think I needed it anymore, but I could not sleep at all without it. My doctor agreed that discontinuing would be a good idea, but had me slowly titrate the dose while he added Rozerem. 1 week rozerem with 10 mg ambien, then 2nd week 7.5 ambien continued Rozerem, weeks three and four 5 mg Ambien and Rozerem....after this process (the end was still a little hard, but totally doable, I was just on Rozerem and it really did work. He told me not to give up though, becuase most patients need to try it at least a month. Now I dont take anything anymore.

    I wish you the best of luck

  3. #3
    circa9870 is offline Junior Member
    Join Date
    Sep 2007
    Posts
    42

    Default

    Dont just stop taking the Ambien. You need to stay at the 5mg for a while so your body can get used to that, and then go from there. If you stop alltogether it will be even worse. It does sound like you are withdrawing from the Ambien so the reason you are having these symptoms is because you went from 10mg to 5mg, but if you go down to 0mg without giving your body time to slowly get used to having less Ambien at the 5mg level, it could be even worse for you. Seizures are serious business, dont do anything without consulting your doctor. Dont be afraid to go the ER if it gets to serious and you cant talk to your doctor, seizures can be dangerous if they arent controlled. The Klonopin should help stop the seizures though, so dont be too concerned.

    Good luck and I hope that everything works out OK for you,
    Circa

  4. #4
    sparkey is offline Junior Member
    Join Date
    Jun 2007
    Posts
    44

    Default

    My daughter that is 26 has been taking ambien. She has told me some terrible things that she has done while sleeping as he roommate has told her. She does get up and eat in the middle of the night, and takes showers without knowing it. I told her to get off them as she may hurt herself with them. She got off them for about a week. She got very sick and could not sleep. She went to a new therapist last week and the doctor put her back on them because she was staying up 24 hours. I could not believe this doctor put her back on the same drug after the horrible stories she told him. Unbelieveable!!!!

    I say get off the ambien if you can. Try something else.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22